I am a white female from the UK. I am currently overweight but have lost 21 pounds to try and help. My vitamin d level has been low for the past two years. The first result was 10 and now after two years of treatment I'm only at 27. I started on d3 but it gave me hives So was switched to 10000 D2 daily. Now for the past three months I've been having 300000 intramuscular injections each month. I have been suffering with fatigue, aches all over and very bad gastrointestinal pain/problems. Can you advise why my vit d would be so low still?

Asked by  omo_gizmo23976400 on April 19, 2015

Answers

  • omo_gizmo23976400
    Participant
     omo_gizmo23976400 on

    See title

    Answered by  omo_gizmo23976400 on

  • IAW
    Participant
     IAW on

    I just want to make absolutely sure. I know you said it was it D3 that gave you hives and that you switched to D2 but you are not reversing the two by mistake when you wrote it down above? If not do you know what “brand” of D3 you had a reaction to? (Maybe the reaction came not from the D3 but from another ingredient in it and changing to a different brand would have solved the problem.) Does anything else give you hives?
    Taking D2 will not change your D3 levels.
    The injections I assume are D3(?). So 300,000 iu a month is equal to about 10,000 iu a day, So if you were taking D3 pills I would tell you to increase the amount up to 15,000iu a day and if that didn’t work to 20,000 iu a day. Overweight people need more than your average weight people. It is much better for you to take the D3 on a daily basis rather than monthly. Even a weekly injection would be better than once a month.
    So your level is still low because the D2 was a waste of time and the 300,000 is still not enough. Do you take any magnesium supplements?

    Answered by  IAW on

  • omo_gizmo23976400
    Participant
     omo_gizmo23976400 on

    No it was definitely d3 that I reacted to in fultiuim. The injection is D2 ergocalciferol.

    My magnesium level was fine but I don’t know what it was. I’m in the UK so have been via Nhs and very sick of it now.

    Answered by  omo_gizmo23976400 on

  • IAW
    Participant
     IAW on

    The below are the ingredients in Fultium. As you can see there is more than just D3 in there. (Seems to be a red dye in there too! Very suspicious!)
    The active ingredient (which makes the medicine
    work) is colecalciferol. Each capsule contains 20,000
    IU colecalciferol (equivalent to 500 micrograms
    Vitamin D3).
    The other ingredients are:
    Capsule Content
    Maize oil, refined
    Butylated hydroxytoluene (BHT) (E321)
    Capsule Shell
    Gelatin
    Glycerol
    Carmine Red (E120)
    Purified Water.
    I really think you reacted to something else in there and not the D3. The only way to tell is to purchase a D3 with very little if anything else in it besides the D3. Biotech makes a 5000iu capsule with nothing else in it. Short of that you will need to get a sunlamp or tanning bed that produces Vitamin D waves for the winter and get out in the sun for summer.
    Again the injections of D2 will do nothing to raise D3 levels.

    Answered by  IAW on

Recent Discussion

Popular Questions